MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Malaise (2359); Thrombosis/Thrombus (4440); Insufficient Information (4580)
Date of Event 05/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a patient who was receiving dilaudid (hydromorphone) via an implantable pump for non-malignant pain.It was reported that the patient stated that the pump was expiring and as of now they were going through withdrawals and they were having a hard time trying to find a provider that would replace the pump.The patient said that they were dealing with another condition so they kept getting denied to have the pump replaced.The patient said that the pump had been alarming for almost for 2 months now and they were sick from withdrawals.The patient said that they had been in and out of the hospital already.The patient said that the physician only refilled pumps and did not replace pumps.The patient said that health care provider (hcp) sent them back to the surgeon, however the surgeon wasn't willing to replace the pump due to an issue with the patient's platelets.The patient said that another hcp could raise their platelets, but the surgeon wasn't willing to replace the pump.Agent offered to e-mail the patient a physician listing via e-mail/the patient accepted.Additional information was received from the healthcare provider (hcp) stating that the cause of the pump alarming was due to the pump being at end of life and cessation of therapy.Patient was being referred to surgeons for battery replacement.The pump alarm has not resolved as they are coordinating platelet transfusions so the battery can be replaced.Patient was given oral dilaudid to take as needed.However, the patient does not tolerate oral medications, so they were admitted to the hospital on (b)(6) 2026 for iv dilaudid infusions to manage pain and withdrawals.Patient's withdrawal resolved.The surgeons were concerned regarding hematoma/bleeding during battery replacement as the patient has thrombocytopenia unrelated to the device/therapy.The patient was put on the schedule for pump replacement on (b)(6) 2026, but it was cancelled, and their transfer to another hospital was refused.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50819551
Report Number3004209178-2026-15854
Device Sequence Number10218221
Product Code LKK
UDI-Device Identifier00643169630512
UDI-Public(01)00643169630512(17)201128
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2026
Initial Report FDA Received Date09/18/2026
Date Device Manufactured06/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age61 YR
Patient SexFemale